Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Took high dosage of adderall in empty stomach. Fainted, face turned white. What is the reason?

I took 60mg of adderall yesterday , but I usual take 20mg, I stayed up all night and day until i got home from school I took a nap , when I woke up I went downstairs to eat with my family , I got really light headed and my face turned white , so my grandma made me drink and eat. After that I felt better. ( I did not eat anything or drink anything while taking 60mg of adderall. Could this be why I almost fainted?
Asked On : Sat, 6 Apr 2013
Answers:  1 Views:  62
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics
Psychiatrist 's  Response
Greetings !

Welcome to the site.

Well yes it was the abrupt increase in the dose of Adderall and taking an overdose of Adderall ( maximum safe dose recommended is 30 mg / day) that must have caused this state of yours because such a rapid increase in the dosage from 20 mg to 60 mg without systematic titration can lead to changes in the blood circulation and cause hypotension ( low blood pressure ) and even fainting attacks. This only explains your light headedness and face turning while due to lowered blood pressure.

So please from next time onwards kindly be more vigilant about your dose schedule as such an indiscretion can lead to an unexpected emergency in the form of circulatory collapse and blackout. As for now I do not think you shall have to worry any more , so keep taking the regular dose of 20 mg / day , if at all you want to up the dose of Adderall then it has to be done under the guidance of your treating doctor and that too by increasing 10 mg every 1 week to a maximum dose of 30 mg / day. 60 mg of Adderall amounts to be an overdose which should be avoided at all times.

I hope this helps.

Regards..
Answered: Wed, 26 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor